MAUDE Adverse Event Report: SYNTHES GMBH SCREW DRIVER / CANNULATED SHORT / XL25; SCREWDRIVER

SYNTHES GMBH SCREW DRIVER / CANNULATED SHORT / XL25; SCREWDRIVER
Model Number 03.045.003
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022 patient underwent im intramedullary nailing.When the nail was inserted fully, the nail was locked proximally.During drilling static 1, it hit the nail.Perfect circles proximally to compensate for the drill missing the nail was done.While tightening screw - screw driver head was warped from over torqueing.A second set was open and the second screwdriver was warped as well.There was 5 minutes surgical delay.There was no patient status, outcome and consequences.This complaint involves three (3) devices.This report is for one (1) screw driver/cannulated short/xl25.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The initial reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW DRIVER / CANNULATED SHORT / XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15540628
Report Number8030965-2022-07833
Device Sequence Number6037261
Product Code HXX
UDI-Device Identifier10886982292506
UDI-Public(01)10886982292506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.045.003
Device Catalogue Number03.045.003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TIBIAL NAIL-ADVANCED/10 390/STERILE.
Patient SexUnknown